I have been on Bicillin about 4 months. I started with 1.2mu once a week and within a few weeks worked up to 2 - 1.2mu at the same time once a week.
I am also treating babesia. Taking malarone ( I had done Mepron in the past and decided to try something different) and Biaxin. I also take antivirals.
I felt steady, but slow improvement on the Bicillin. I got to the point of having a few almost-symptom free days in a row. I would herx after the shot but then improve. Even the herxes started to become tolerable and lessen.
Then about 2 to 3 weeks ago I started to slide backwards. This last week has been as bad as when I first got ill. A lot of nerve pain, brain fog, muscle pain and extreme exhaustion. Each day I get a little worse.
So what gives? How can I slide so far back and at the same time be on soooooooooo many abx? I have been on my current program for babs since mid January and added Bicillin mid Feb.
Anyone have a similar experience?
Posted by savebabe (Member # 9847) on :
You may need a cyst buster. Bicillin is notorious for throwing the keetes into a cyst form.
Posted by micul (Member # 6314) on :
Exactly what babs meds are you taking...how many Malarone a day and what else?
Posted by Tincup (Member # 5829) on :
Sorry you aren't any better today. I was hoping there would be magic in the air.
I am throwing out some "stuff" here... just random thoughts... so do as you wish with it.
1. I know NOTHING about the doses of Bicillin. Nothing. But... if I remember right... penicillin is one drug that can be there and gone quickly... like it has a very short "shelf life"... as compared to Zithro, etc.
And don't some folks use it 2 times a week? Could that be something to consider.. especially since the herxes have decreased?
2. Sometimes the Babs meds need to be changed because they can stop working for whatever reason.. like reaching a plateau... same with Lyme treatment.
Don't quote me but I believe it was Dr. J in SC who would alternate the meds used for babs sometimes? Might not have been him... but somewhere I heard it.
3. When I start feeling bad I have learned to think about the meds being the cause. Sometimes your body just says "enough". Could this be the case for one or more meds or supplements?
FYI- Many supplements/herbs have notes attached saying to only take them for a maximum of 6 weeks. I was surprised to see this as it isn't that well published... and most folks would miss that important information.
4. When I get really bad, I stop everything. A supplement can be the cause of suddenly feeling bad... or things I'd never consider could be the culprit. (If on meds that can't be stopped, diabetic, hormones, heart, etc.. don't just quit them, of course.)
5. Leaky gut... you really need to consider this one.
7. Your cousin visiting and their baggage... with full moon to boot.
9. Need new protocol. Your meds... other than Babs meds... and maybe even Babs meds.... may have done their job and time to move to the next level. What savebabe is saying in her post.
10. You've knocked down two biggies, Lyme/Babs.... and Bart or something is popping up?
11. Can you re-test for babs and Bart, etc.. at your next appointment? Might give you some idea of where you stand.
I know you know most, if not all, of this stuff.. but when I am trying to help myself I forget things that may head me in the right direction... so I am being your "little miss check list".
When REALLY stumped.. I stop everything. You've done that before in the past if I remember right.
Then at the month mark.. reassess and go from there.
In the meantime.. I will pray for you to feel better and hope for some magic to surround you.
I need your email address too please. AND.. I took a photo of a real palm tree for you. NOT the Jimmy Buffett kind found on the Chesapeake Bay along the waterfront.
Posted by Melanie Reber (Member # 3707) on :
I don't think I could offer any more sound advice other than what you have already been given.
I just popped in to say that I am sorry you are feeling poorly and I do hope you can turn it around soon.
Posted by minoucat (Member # 5175) on :
Geez, so disappointing and disheartening. But it's good to know that you CAN have good days...
Maybe it's the malarone/biaxin that's stopped working? Your experience sounds like the hubby's with his babs relapse. (He's doing well on mepron/alinia)
Maybe it's something else coming back, like bartonella? That's the experience I had. I improved when I restarted bart tx (minocin/rifampin)
We found that both babs and bart as well as Bb caused brainfog and muscle pain. Is there something more specific you can pinpoint? Sore feet or shin pain, raised bumpy rash (bart); extreme breathlessness, anxiety, sweats, (babs)? Increased arthritis pain, neck pain (Bb)?
Maybe it's just time to switch off the bicillin -- I know some LL docs feel it's very important to change meds every few months (and others, naturally, disagree).
Consider the usual suspects -- toxic build up, candida/mold, allergies -- it's that time of year for them. Also, it's the time of year for people to spray for bugs and weeds -- might you be having a chemical sensitivity reaction?
Best of luck.
Posted by Got Lyme? (Member # 11109) on :
I had the exact same thing happen to me on Bicillan. I have stayed on 1.5m once a week. I was so discouraged and so unbelievably drained. More so than on anything else I have ever been on (4 Years now). My LLMD added Rifampin and Mino and I had the worst herx ever! Then May 23rd I woke up knowing that I was much better and have felt great since then. I am back to having the minor weekly herx which is tolerable. My legs and arms remain numb/heavy expecially while exherting. But my head is clear finally! Maybe adding the right mix with the bicillan is whats needed. I suggest to give it time and keep a daily symptom log.
Posted by blackmon (Member # 1528) on :
So, you started at 1.2mu per week, and now take the equivalent of 2.4mu per week...still one dose per week, right?
Our doc recently prescribed bicillin for my son and he is adamant about taking it twice a week, to keep the levels up and avoid resistance.
Maybe you should check with your doctor about that, if there's any question about dosing. It seems that most people that I've heard of are on 2x per week dosing.
It would seem unusual to have a bigger herx than ever this far into treatment.
Sorry to hear that you are feeling worse and hope you turn it around soon.